Hi, I'm new to this site, so please bare with me. Have had psoriasis for the best part of 20 years. Was diagnosed with PsA in November 2015. I was on 15mg of mtx for 3 years, but came off it in Dec 15 due to severe nausea and tiredness. Now however, my psoriasis is in major flare up. My hands are the worst! Unfortunately, my job as a care worker is getting more and more difficult as I'm so embarrassed by my hands. The dermatologist wants to try me with a drug (can't remember what it's called). But she said I've to never get pregnant while on it (not planning too). Anyway, I'm at an all time low right now, my joints in my hands are so sore and the psoriasis is spreading. Can't really seem to find anything to be happy about right now.

10 Replies

  • Hi Shelle04

    Is it cyclosporine /cyclohexhal? I used it and it did help, but unfortunately had to stop.

    We all go through tough times, I myself had a bad flare up recently. Alot of the people on here helped me. I hope we can give you courage. Just hang in there you will find what helps!! Sun can help for the look? Don't know where you live but just try to expose your psoriasis to sun for 10-15min a day and try VitD supplement. It didn't take it away for me but my flare ups are really alot better. Um...beter as in smaller or more contained?

    Hope you get something that works for you!!! Remember you are not alone :)

  • For your PsA you need to contact your rheumatologist to get that under control, along wth seeng your dermatologist for your Ps. Ensure that both know what the other are prescribing for you.

    You will find that your Ps appears to be in a huge flare when you come off any of the drugs, as your body readjusts to not being dampened down on your immune system. Before you take vit d ask your GP to check your blood levels so that you get the correct dose of vit d rather than just over the counter dosage. You may find you require high dosage before maintenance dosage.

  • Thanks this helps me aswel :) my gp prescribed my VitD.....should of thought of mentioning that sorry

  • Don't be sorry, we easily forget how we started off on different roads if it's been a while, it only takes something another person said to trigger off the memory. I said it as I've had to have my vit d levels adjusted several times, I appear to loose it quite quickly, I'm now hoping the level I'm taking now will sustain me.

    It does make a difference I can tell much better when my body is kicking off with either PsA or Oa I can distinguish between the two, instead of having all consuming body pain, when my levels are low.

  • I've learned a lot already from you Georje. I expect you wish you didn't have so much experience of psoriasis but it's so helpful that you're sharing it. I wish I'd read this reply of yours when my psoriasis flared last year after stopping Mtx. You've summed up the likely reasons about 100% more clearly than the experts did at the time.

  • Welcome to the community Shelle04! I hope you feel better soon...let us know :)

  • And welcome from me too, Shelle04!

    I have PsA and psoriasis too and have just had the year from hell. This year things are looking considerably better ..... and that's so often how it goes, especially once a good treatment plan is established which can take a little time.

    I'm hoping to hear more from you too.

  • Thank you. Today, I'm feeling ok, hands are still very sore from psa and my skin is stinging from the cold. (I live in Inverurie), you've maybe seen it on the news. I'm going to make an appointment to see if I can get some vit d. Thanks again everyone xxx

  • Have you tried embel? Works for me.

  • Is that etancercept? If it is I'm not 'severe' enough to go on that yet! 😡

You may also like...